Page 4 of 5 FirstFirst ... 2345 LastLast
Results 31 to 40 of 43

Thread: PEG Advice

  1. #31
    Forum Member
    Join Date
    Jul 2019
    Location
    Bournemouth
    Posts
    81
    Hello Ellie,

    I had the same concerns about the baclofen that it might solve one problem and cause lots of others, Hubby has gone to the pharmacy to collect it, Iíll read if I can take it as and when required, as it is Iím barely walking and canít stand for more than 1-3 minutes before the spasms become so painful and this only intensifies when I need to use them, if Iím lay down they donít spasm, the Nutricia Nurse thinks the stitches might be pulling on the muscles but stitches donít come out for a week Do you think itís worth a try just to help me get in the shower long enough to wash my hair and get by until my stitches are out to try and reassess what my abilities will be from now on, Iíve not left the house in 11 days it will be nice to be able to sit up right snugged up to hubby, I miss it

  2. #32
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,291
    Hayls, I think a shower is a great idea! Nothing like a nice shower to make one feel human again and the warm water might help the muscles relax (maybe you've nice new bodywashes from Christmas?)

    And a snuggle with your hubby, perfect! Have you a hot water bottle or heat pack to put on your tummy (avoid the tube), that may help the muscles too.

    If it is the stitches causing the pain, I'd be a wee bit wary of taking Baclofen for that and that alone, but you shouldn't be in pain either - what dose wase prescribed?

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  3. #33
    Forum Member
    Join Date
    Jul 2019
    Location
    Bournemouth
    Posts
    81
    Hello Ellie,
    Iíve been prescribed 10mg Baclofen 3 times a day, the strain on my chest muscles when I showered was so painful I couldnít continue and I took Morphine and paracetamol but it made no difference, my hubby was my hero and tipped my wheelchair at a 40 degree angle so he could wash my hair at least, Iím hoping that when my stitches come out on Friday this pain will disappear or at least not be so painful, I hope theyíve not damaged my muscles permanently

  4. #34
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,291
    It's recommended to start off at 5mg - there should me a score mark down the tablet to cut it in half.

    Have you tried Diazepam? I know you've tried Lorazepam, but Diazepam is different and used for muscle spasms as it stays in the system much longer.

    Friday can't come soon enough!! I think your muscles will recover if the stitches are the root of the spasms.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  5. #35
    Forum Member
    Join Date
    Jul 2019
    Location
    Bournemouth
    Posts
    81
    The Baclofen is a liquid form, I would never of thought Diazepam would help with muscle spasms, Iíll see what happens on Friday, thank you so much Ellie for you advice, hope you have fun over the new year celebrations, big hugs

  6. #36
    Forum Member
    Join Date
    Jul 2019
    Location
    Bournemouth
    Posts
    81
    OMG after spending 2 weeks in pain since having my RIG inserted and the pain got so much I went to hospital and they said the stitches are very tight and have removed them and Iím now able to sit up straight and stand and walk again, I know my right foot is affected by my MND and that I will lose my ability to walk but to have it taken from me and extreme pain Iíve been in for 14 days was crazy, I know Iíll face a lot more challenges in 2020 but Iím going to make the most of it while I can, happy new year everyone

  7. #37
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,291
    Well, you were right about the hospital Hayls!!

    I would have hoped the Doctors would have checked the stitches on the first morning when you said it was too tight, deflating the balloon a tad was futile...

    Happy you're comfortable again but please don't overdo things in the next few days, now you are pain free - pace yourself!!

    Have a nice snuggle with hubby on the sofa tonight

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  8. #38
    Forum Member
    Join Date
    Feb 2019
    Posts
    299
    Glad you got that all sorted out Hayls. And now pain free, take it easy with the walking. I can't walk far now, and I really miss it.
    Happy New year to you and your husbands.
    Love Sheila

  9. #39
    Forum Member
    Join Date
    Jul 2019
    Location
    Bournemouth
    Posts
    81
    My drama still continues sorry to be so personal but my bowels havenít been normal since having my RIG fitted, I ended up severely constipated I was immobile so Iím certain that was the cause but since that was resolved Iím always having diarrhoea, tests confirmed nothing is causing it that shouldnít be, Iím still able to drink small amounts and eat solid food but have fortisips when I canít chew, Iím finding it hard to burp and I suffer with a lot of wind that will gargle for days and when I need a No2 lots of air and diarrhoea happen, is this because Iím not very mobile, Iíve been given senna to have to keep things moving, could this be the cause, I donít know what to do

  10. #40
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,291
    Hi Hayls,

    Given that the nasty infections and bacteria have been ruled out for you, some possible causes are:


    • You're actually still partly constipated with old impacted poo which needs to be got rid of with Movicol (or similar) Impaction causes diarrhoea as solids cannot bypass the hard, impactacted stuff.


    • Your Fortisips have either too much or not enough fibre in them - did your Dietitan calculate your fibre intake or would you know if you're getting enough fibre?


    • You are taking too much Senna. Senna is a 'pusher' laxative, and you may also need a 'softener', e.g. docusate sodium, as an ongoing maintenance regimen.


    Hopefully you're getting enough water through the feeding tube (1500ml+ per day)

    If you have wind in your stomach, you can 'vent' excess air out through your feeding tube, very handy! If your bowels are gurgling, there is only one way out for that trapped air!!

    I really hope you figure this out, Hayls. It's no joke to have your days ruled by bowel troubles

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •